Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 106, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2003, 6:07 PM MDT for Union County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2003, 6:07 PM MDT (00:07 UTC)
- Expired
- Jun 27, 2003, 7:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
145 WUUS55 KABQ 280007 SVRABQ NMC059-280100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 PM MDT FRI JUN 27 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 700 PM MDT * AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOUNT DORA...OR ABOUT 16 MILES NORTHWEST OF CLAYTON...LITTLE MOVEMENT WAS INDICATED. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES NORTH OF MOUNT DORA AT 620 PM MDT 4 MILES EAST OF GRENVILLE AT 700 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3680 10371 3623 10363 3615 10309 3679 10307 $$ MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI JUN 27 2003 BEST INSTAB AND THETA E RIDGE AXIS EXTENDED FROM SW NM NEWD TODAY AND SHIFTS S AND EWD SATURDAY. RTJ INDEX INDICATES RAIN TODAY UPPER RIDGE DOMINATES EARLY TO MIDWEEK WITH WIND SHIFT ENTERING NE NM EARLY MONDAY. WILL LIKELY .ABQ...NONE.
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 12 hours 7 minutes before
NMZ001>021-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL AND/OR DAMAGING WINDS IN SOUTHEASTERN CATRON...SOCORRO...TORRANCE...SOUTHERN SAN MIGUEL...GUADALUPE...DE BACA...WESTERN CHAVES...AND LINCOLN COUNTIES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS IN UNION AND EASTERN COLFAX COUNTIES ON SATURDAY AND SUNDAY. A BACKDOOR COULD FRONT MAY ALSO TRIGGER SEVERE THUNDERSTORMS ON NEW MEXICO/S EAST CENTRAL PLAINS ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOONS FRIDAY THROUGH MONDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS WATCHES AND WARNINGS FOR PLANNING PURPOSES.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.